Alert archive / Oklahoma / Tornado Warnings in 2013
Tornado Warning 12, NWS Norman, OK
NWS Norman, OK issued this tornado warning at May 15, 2013, 7:11 PM CDT for Love County, Oklahoma. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2013, 7:11 PM CDT (00:11 UTC)
- Expired
- May 15, 2013, 7:45 PM CDT
- In force
- 34 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
County Love County, OK
The radar
The Dallas/Ft Worth radar (KFWS), 142 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 15, 3:28 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
| May 15, 6:01 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.2 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1604 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 244 m²/s²
- 0-3 km storm-relative helicity
- 436 m²/s²
- Significant tornado parameter
- 3.0
- Supercell composite
- 20.6
The text
As transmitted, in the capitals the NWS used until 2016.
294
WFUS54 KOUN 160011
TOROUN
OKC085-160045-
/O.NEW.KOUN.TO.W.0012.130516T0011Z-130516T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORMAN OK
711 PM CDT WED MAY 15 2013
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN LOVE COUNTY IN SOUTHERN OKLAHOMA...
* UNTIL 745 PM CDT
* AT 708 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR LEON...AND MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
MARIETTA...THACKERVILLE...LEON...RUBOTTOM...BURNEYVILLE AND
COURTNEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW IN A STORM SHELTER OR AN INTERIOR ROOM OF A STURDY
BUILDING. STAY AWAY FROM DOORS AND WINDOWS.
&&
LAT...LON 3376 9719 3382 9720 3385 9717 3392 9721
3386 9726 3389 9731 3385 9733 3388 9733
3382 9737 3382 9743 3384 9747 3389 9745
3392 9752 3397 9752 3400 9708 3374 9709
3372 9711
TIME...MOT...LOC 0011Z 267DEG 25KT 3386 9744
$$
..SPEG.2 follow-up statements
632
WWUS54 KOUN 160026
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
726 PM CDT WED MAY 15 2013
OKC085-160045-
/O.CON.KOUN.TO.W.0012.000000T0000Z-130516T0045Z/
LOVE OK-
726 PM CDT WED MAY 15 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR CENTRAL
LOVE COUNTY...
AT 722 PM CDT...STORM SPOTTERS REPORTED A TORNADO NEAR LEON.
THE STORM IS MOVING EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
MARIETTA...THACKERVILLE...LEON AND BURNEYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW IN A STORM SHELTER OR AN INTERIOR ROOM OF A STURDY
BUILDING. STAY AWAY FROM DOORS AND WINDOWS.
&&
LAT...LON 3376 9719 3382 9720 3385 9717 3392 9721
3390 9725 3386 9726 3389 9731 3386 9733
3387 9733 3388 9733 3382 9737 3384 9746
3398 9742 3400 9708 3374 9709 3372 9711
TIME...MOT...LOC 0022Z 257DEG 18KT 3388 9736
$$
..SPEG.757
WWUS54 KOUN 160043
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
743 PM CDT WED MAY 15 2013
OKC085-160051-
/O.EXP.KOUN.TO.W.0012.000000T0000Z-130516T0045Z/
LOVE OK-
743 PM CDT WED MAY 15 2013
...THE TORNADO WARNING FOR LOVE COUNTY WILL EXPIRE AT 745 PM
CDT...
THE rotation with the STORM has decreased...AND currently does not
APPEAR CAPABLE OF PRODUCING A TORNADO. THEREFORE THE WARNING WILL BE
ALLOWED TO EXPIRE. however... residents of central and eastern love
county should continue to monitor this storm and be prepared to take
shelter should rotation strengthen again.
LAT...LON 3376 9719 3382 9720 3385 9717 3392 9721
3390 9725 3386 9726 3389 9731 3386 9733
3387 9733 3388 9733 3382 9737 3384 9746
3398 9742 3400 9708 3374 9709 3372 9711
TIME...MOT...LOC 0041Z 267DEG 25KT 3388 9736
$$
..speg.What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 15, 6:20 PM CDT, 51 minutes earlier.
Area forecast discussion, May 15, 6:20 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 620 PM CDT WED MAY 15 2013 .AVIATION... WIDESPREAD SHOWERS/TSTMS THIS EVENING BENEATH UPPER LOW DRIFTING NEWD. MOST WIDESPREAD PRECIP WILL EXTEND THROUGH CENTRAL OK INTO N TX AND WILL LEAVE WESTERN SITES DRY. MORE WIDESPREAD MVFR TO IFR CONDITIONS ARE EXPECTED TO DEVELOP OVERNIGHT. GRADUAL IMPROVEMENT EXPECTED DURING THE DAY. && .PREV DISCUSSION... /ISSUED 238 PM CDT WED MAY 15 2013/ .DISCUSSION... UPPER LOW WILL CONTINUE TO MOVE ACROSS THE AREA TONIGHT WITH SHOWERS/STORMS DEVELOPING AND ROTATING AROUND THE LOW. SOME SEVERE STORMS WILL BE POSSIBLE THIS AFTN/EVENING. SHOWERS/STORMS WILL REMAIN POSSIBLE IN EASTERN PARTS OF OF THE FA THURSDAY. DESPITE THE UPPER SYSTEM MOVING ACROSS THE REGION THERE WILL BE NO CHANGE IN AIRMASS OVER THE NEXT SEVERAL DAYS SO WARM/HOT AND HUMID CONDITIONS WILL CONTINUE INTO THE WEEKEND. MODELS SHOW AN UPPER TROUGH MOVING ACROSS THE ROCKIES INTO THE PLAINS THIS WEEKEND... WITH A DRYLINE SETTING UP JUST WEST OR IN THE FA. A FRONTAL BOUNDARY WILL ALSO MOVE INTO AND REMAIN IN THE FA EARLY NEXT WEEK. THUNDERSTORMS WILL BE POSSIBLE ALONG AND EAST OF THE DRYLINE OVER THE WEEKEND AND THEN NEAR THE FRONT AND DRYLINE EARLY NEXT WEEK. SEVERE STORMS WILL BE POSSIBLE OVER THE WEEKEND INTO EARLY NEXT WEEK. RAIN CHANCES WILL END BY WEDNESDAY AS THE UPPER LOW AND FRONTAL BOUNDARY MOVES OUT OF THE AREA. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 64 81 65 84 / 60 10 10 10 HOBART OK 62 85 65 94 / 30 10 10 10 WICHITA FALLS TX 65 86 67 95 / 50 10 10 10 GAGE OK 58 86 63 93 / 10 10 10 10 PONCA CITY OK 62 80 64 81 / 30 10 10 10 DURANT OK 62 78 67 82 / 70 40 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 03/25
Hazardous weather outlook, May 15, 11:58 AM CDT, 7 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1158 AM CDT WED MAY 15 2013
OKZ004>048-050>052-TXZ083>090-161700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1158 AM CDT WED MAY 15 2013
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER PORTIONS OF
WESTERN NORTH TEXAS.
LOCATION...
THE MAIN RISK FOR SEVERE THUNDERSTORMS WILL EXIST SOUTH OF THE RED
RIVER ACROSS WESTERN NORTH TEXAS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM
4 PM TO 10 PM.
IMPACTS...
THE MAIN THREAT THIS AFTERNOON AND EVENING WILL BE HAIL UP TO THE
SIZE OF GOLF BALLS AND DAMAGING WIND GUSTS OVER 70 MPH...ALTHOUGH
TORNADOES CANNOT BE RULED OUT.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL IN THE
RISK AREA SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS LATE
THIS AFTERNOON THROUGH THE EVENING.
DISCUSSION...
AS A LARGE WEATHER DISTURBANCE MOVES INTO NORTHERN TEXAS AND
OKLAHOMA TODAY AND TONIGHT...SCATTERED TO NUMEROUS SHOWERS AND
STORMS ARE EXPECTED ACROSS SOUTHEAST PORTIONS OF OKLAHOMA. THE
CHANCE FOR ORGANIZED SEVERE WITH THESE STORMS WILL BE LOW.
DURING THE LATE AFTERNOON HOURS...A DRYLINE WILL SHARPEN JUST
WEST OF OKLAHOMA AND WESTERN NORTH TEXAS. ISOLATED OR SCATTERED
STORMS MAY FORM JUST EAST OF THE DRYLINE AND MOVE IN A EAST
AND SOUTHEAST DIRECTION IMPACTING WESTERN NORTH TEXAS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY MAY 16.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF THUNDERSTORMS IF STORMS OCCUR...70 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS THAT DEVELOP WEDNESDAY EVENING MAY CONTINUE ACROSS
SOUTH-CENTRAL AND SOUTHEAST OKLAHOMA EARLY THURSDAY MORNING. NO
SEVERE WEATHER IS EXPECTED THURSDAY MORNING.
THUNDERSTORMS CHANCES WILL RETURN SATURDAY...MAINLY OVER WESTERN
OKLAHOMA NEAR A DRYLINE. ISOLATED SEVERE STORMS WILL BE POSSIBLE
LATE SATURDAY.
GREATER INSTABILITY AND WIND SHEAR WILL SUPPORT SEVERE STORMS ON
SUNDAY AND MONDAY...MAINLY OVER CENTRAL AND EASTERN PORTIONS OF
OKLAHOMA.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM THURSDAY MORNING.In the hours before
Special weather statement, May 15, 4:47 PM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
447 PM CDT WED MAY 15 2013
OKZ045-046-050-152215-
LOVE OK-JEFFERSON OK-CARTER OK-
447 PM CDT WED MAY 15 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LOVE...SOUTHEASTERN
JEFFERSON AND SOUTHWESTERN CARTER COUNTIES UNTIL 515 PM CDT...
AT 444 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF OSCAR...MOVING NORTHEAST AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
LOCATIONS IMPACTED INCLUDE...
TERRAL...CORNISH...OSCAR...GRADY AND PETERSBURG.
LAT...LON 3391 9798 3427 9770 3403 9742 3393 9759
3398 9762 3399 9767 3395 9772 3393 9776
3392 9776 3392 9779 3389 9778 3390 9780
3386 9784 3385 9788
TIME...MOT...LOC 2144Z 231DEG 16KT 3391 9782
AUSTINSpecial weather statement, May 15, 5:45 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
545 PM CDT WED MAY 15 2013
OKZ040-041-045-046-152330-
JEFFERSON OK-GARVIN OK-MURRAY OK-CARTER OK-
545 PM CDT WED MAY 15 2013
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL JEFFERSON...EASTERN
GARVIN...MURRAY AND CARTER COUNTIES UNTIL 630 PM CDT...
AT 540 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
3 MILES SOUTHEAST OF PAULS VALLEY TO 3 MILES NORTHWEST OF DAVIS TO 3
MILES NORTHEAST OF MILO TO 3 MILES NORTH OF WILSON TO RINGLING...
MOVING EAST AT 40 MPH. STRONG OUTFLOW WINDS MAY ACCOMPANY THESE STORMS
AS THEY MOVE OVER THE AFFECTED AREAS.
HAZARDS INCLUDE...
DIME SIZED HAIL...
WIND GUSTS TO 50 MPH...
LOCALLY HEAVY RAINFALL WHICH MAY LEAD TO MINOR STREET FLOODING.
LOCATIONS IMPACTED INCLUDE...
ARDMORE...PAULS VALLEY...SULPHUR...LONE GROVE...DAVIS...WYNNEWOOD...
WILSON...DICKSON...SPRINGER...DOUGHERTY...CORNISH...GENE AUTRY...
HICKORY...MILO...LAKE OF THE ARBUCKLES...TURNER FALLS AND SCULLIN.
LAT...LON 3413 9772 3419 9749 3434 9735 3452 9724
3475 9727 3479 9693 3460 9694 3459 9683
3451 9683 3450 9688 3434 9688 3433 9693
3417 9693 3417 9697 3414 9697 3410 9702
TIME...MOT...LOC 2240Z 261DEG 35KT 3469 9719 3453 9717 3435 9728 3421
9743 3417 9757
AUSTINLocal storm report, May 15, 6:05 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
605 PM CDT WED MAY 15 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL RYAN 34.02N 97.95W
05/15/2013 E1.00 INCH JEFFERSON OK TRAINED SPOTTER
&&
KURTZSpecial weather statement, May 15, 6:14 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
614 PM CDT WED MAY 15 2013
OKZ028-030>032-040>043-046-047-160000-
SEMINOLE OK-MCCLAIN OK-JOHNSTON OK-PONTOTOC OK-GARVIN OK-
POTTAWATOMIE OK-MURRAY OK-COAL OK-HUGHES OK-CARTER OK-
614 PM CDT WED MAY 15 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEMINOLE...EAST
CENTRAL MCCLAIN...JOHNSTON...PONTOTOC...EASTERN GARVIN...SOUTHEASTERN
POTTAWATOMIE...EASTERN MURRAY...WESTERN COAL...SOUTHWESTERN HUGHES
AND EAST CENTRAL CARTER COUNTIES UNTIL 700 PM CDT...
AT 612 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
KONAWA TO 3 MILES NORTHWEST OF FITZHUGH TO 4 MILES EAST OF LAKE OF
THE ARBUCKLES TO ARDMORE...MOVING NORTHEAST AT 55 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LOCATIONS IMPACTED INCLUDE...
ADA...SULPHUR...HOLDENVILLE...TISHOMINGO...KONAWA...STRATFORD...
DICKSON...BYNG...ALLEN...ROFF...MANNSVILLE...SPRINGER...STONEWALL...
RAVIA...WAPANUCKA...ASHER...TUPELO...MILL CREEK...FRANCIS AND
MILBURN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3469 9623 3418 9653 3418 9722 3467 9699
3504 9699 3510 9637 3488 9622
TIME...MOT...LOC 2312Z 244DEG 46KT 3496 9678 3469 9683 3443 9694 3420
9709
AUSTINLocal storm report, May 15, 6:38 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
638 PM CDT WED MAY 15 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL RYAN 34.02N 97.95W
05/15/2013 E1.00 INCH JEFFERSON OK AMATEUR RADIO
&&
FMLocal storm report, May 15, 7:10 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
710 PM CDT WED MAY 15 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 2 S VASHTI 33.52N 98.05W
05/15/2013 E1.75 INCH CLAY TX AMATEUR RADIO
&&
DWThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 7:04 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal, Hughes, Pontotoc, Seminole | 41 min |
| May 15, 7:48 PM CDT | Special Weather Statement | OUN | Hughes | 12 min |
| May 15, 8:11 PM CDT | Special Weather Statement | OUN | Marshall | 34 min |
| May 15, 8:51 PM CDT | Special Weather Statement | OUN | Bryan | 39 min |
| May 16, 12:51 AM CDT | Areal Flood Advisory | OUN | Love | 3 hr |
| May 16, 8:45 AM CDT | Special Weather Statement | OUN | Marshall | 45 min |
Nearby
Tornado Warnings in Oklahoma, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.